Alert archive / Illinois / Flash Flood Warnings in 2009

Flash Flood Warning 1, NWS Chicago, IL

February 26, 20094 counties in Illinois

NWS Chicago, IL issued this flash flood warning at Feb 26, 2009, 7:59 PM CST for 4 counties in Illinois. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 26, 2009, 7:59 PM CST (01:59 UTC)
Expired
Feb 27, 2009, 2:00 AM CST
In force
6 hr
Issued by
NWS Chicago, IL
Area
Storm-based polygon
Flood severity
None

Counties Cook County, IL, DuPage County, IL, Kane County, IL, Kendall County, IL

The radar

The Chicago radar (KLOT), 24 km from the middle of the area, began a volume at 01:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 2.0 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2009-02-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 165 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2009-02-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 434 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
165 J/kg
Mixed-layer CIN
-23 J/kg
Mixed-layer LCL
527 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
434 m²/s²
0-3 km storm-relative helicity
547 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.6

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this flash flood warning went out at Feb 26, 6:32 PM CST, 1 hour 27 minutes earlier.

Area forecast discussion, Feb 26, 6:32 PM CST, 1 hour 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
632 PM CST THU FEB 26 2009

.DISCUSSION...
632 PM CST

NOT MANY CHANGES EXPECTED FOR THIS EVENINGS FORECAST AS A PAIR OF
LOW PRESSURE CIRCULATIONS MOVE INTO THE REGION. MODERATE TO HEAVY
RAIN WITH EMBEDDED THUNDERSTORMS HAVE BEGUN ACROSS MUCH OF THE
REGION WITH THE MAIN LOW EVIDENT ON SFC OBS NEAR MACOMB WITH A
WARM FRONT LOOPING NORTHEAST INTO THE CENTRAL PORTION OF THE CWA.
THE MAIN FOCUS FOR STRONGER THUNDERSTORMS WILL BE THE REGION
SOUTH OF THIS WARM FRONT WHERE SLIGHTLY BETTER ELEVATED
INSTABILITY EXISTS...MAINLY THE COUNTIES SOUTH FROM A LINE FROM
LASALLE COUNTY EASTWARD TO PORTER COUNTY. NOT EXPECTING MUCH IN
THE WAY OF SEVERE WEATHER AS THE BETTER SFC BASED INSTABILITY
REMAINS MUCH FURTHER SOUTH WHERE A WATCH BOX EXISTS TOWARD STL.
WILL CONTINUE TO MONITOR RADAR FOR ANY ROGUE UPDRAFTS THAT MAY
STRENGTHEN TO SEVERE LEVELS WITH THE MAIN THREAT BEING
HAIL...PARTICULARLY ALONG AND JUST SOUTH OF THE SFC LOW AND WARM
FRONT.

FURTHER NORTH ACROSS NORTHERN ILLINOIS...BRIGHT BANDING APPEARS TO
BE HAPPENING ON THE RADAR AS ONE HOUR RADAR ESTIMATES THAT AN INCH
TO TWO INCHES OF RAIN IS FALLING PER HOUR WHILE OBS FROM RFD/RPJ
ARE COMING IN WITH HOURLY TOTALS OF AROUND 0.30 INCHES. BETTER
CHANCES FOR ANY FLOODING WILL LIKELY COME FURTHER SOUTH WITH ANY
OF THE CONVECTION THAT ROLLS THROUGH ALONG THE FRONTAL BOUNDARY.

FOR THE TIME BEING...WILL KEEP THE MENTION OF A CHANCE FOR LIGHT
SNOW ON THE BACKSIDE OF THE SYSTEM WITH SOME SPOTTY SHOWERS
DEVELOPING ACROSS EASTERN IOWA. IT MAY NOT COOL DOWN FAST ENOUGH
FOR A SWITCH OVER TO HAPPEN...BUT WILL CONTINUE TO MONITOR AND
TAKE A LOOK AT THE 00Z GUIDANCE TO SEE IF ANY ADJUSTMENTS NEED TO
BE MADE.

HALBACH

&&

.PREV DISCUSSION...

302 PM...MULTIPLE FORECAST CONCERNS THIS AFTERNOON...MAINLY FOR
THE NEXT 12 HRS OR SO. DENSE FOG HAS BEEN RATHER ISOLATED ACROSS
CURRENT ADVISORY AREA THIS AFTERNOON AND WILL BE CANCELING THE
DENSE FOG ADVISORY PRIOR TO THE NEW ZFP...THOUGH AREAS OF FOG WILL
CONTINUE THRU THE EVENING...ESPECIALLY OVER FAR NORTHERN IL.

FIRST WAVE OF SHOWERS/TS PUSHING NORTHEAST OUT OVER LAKE MICHIGAN
THIS AFTERNOON WHILE SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP
OVER EASTERN IA AND NORTHERN MO AHEAD OF THE SFC LOW. THIS AREA
WILL CONTINUE TO MOVE EAST ACROSS THE CWA LATE THIS AFTERNOON AND
THIS EVENING. MODEL QPF ALONG WITH LATEST HPC GUIDANCE SUGGESTS
A BAND OF 1 TO 1.5 INCHES OF RAINFALL...GENERALLY ACROSS THE
NORTHERN HALF/TWO THIRDS OF THE CWA. FLOODING CONCERNS REVOLVE
AROUND HOW FAST THIS EXPECTED RAIN FALLS AND WHETHER IT IS MORE
CONVECTIVE...THUS ISOLATED HEAVIER AMOUNTS OR IF IT IS BASIN WIDE.
AT THIS POINT...PLAN TO HIT FLOODING POTENTIAL RATHER HARD IN THE
HWO BUT NOT ISSUE A WATCH. HOWEVER...LOW LYING/LOCALIZED FLOODING
MAY NEED ADVISORIES AND WILL NEED TO MONITOR FOR THE POTENTIAL FOR
ANY MORE SIGNIFICANT FLOODING THRU THE EVENING. MODELS IN GOOD
AGREEMENT WITH RAINFALL ENDING FROM WEST TO EAST QUICKLY...LATE
THIS EVENING INTO EARLY FRIDAY MORNING. APPEARS THE BULK OF THE
QPF WILL BE GONE BEFORE TEMPS DROP ENOUGH FOR PRECIP TO CHANGE
OVER TO SNOW. HOWEVER...NOT COMPLETELY CONFIDENT WHEN/IF PRECIP
WILL CHANGE AND THUS WILL MAINTAIN LOW CHANCE POPS FOR SNOW OR
FLURRIES OVERNIGHT...BUT NO ACCUMULATION IS EXPECTED.

AS FOR SVR POTENTIAL...18Z ILX SOUNDING SHOWS A RATHER LARGE
INVERSION TO OVERCOME BUT QUITE A FEW REPORTS OF ELEVATED SVR
HAIL IN DVN AREA EARLIER TODAY. EXPECT SFC TEMPS TO CONTINUE TO
WARM ACROSS THE SOUTHERN HALF OR SO OF THE CWA WITH A RATHER TIGHT
AND LARGE TEMP GRADIENT ACROSS THE CENTRAL PORTION OF THE CWA.
THUS...CONVECTION MAYBE ABLE TO BECOME SFC BASED BY EARLY EVENING
AS THE SFC LOW APPROACHES. NOT THE BEST TIMING FOR SVR AND CHANCES
APPEAR TO BE MARGINAL BUT CAN/T BE COMPLETELY RULED OUT EITHER. IN
ADDITION TO HAIL...ISOLATED STRONG WIND GUSTS WOULD ALSO BE
POSSIBLE.

AS THE SFC LOW PASSES ACROSS SOUTHERN LAKE MICHIGAN OVERNIGHT INTO
FRIDAY MORNING...EXPECT THE PRESSURE GRADIENT TO INCREASE AS THE
SFC LOW IS DEEPENING. MODELS MAY BE UNDER DOING HOW STRONG WIND
SPEEDS AND GUSTS WILL BE...ESPECIALLY SINCE THEY MAY BE SHORT
LIVED. BUT THINK GUSTS 35-40 MPH ARE CERTAINLY POSSIBLE ACROSS
NORTHEAST IL AND NORTHWEST INDIANA BY EARLY FRIDAY MORNING.

NEXT SYSTEM SLIDES SOUTHEAST ACROSS THE PLAINS FRIDAY AND FRIDAY
NIGHT AND EXPECT TO REMAIN DRY FROM THIS SYSTEM WITH JUST AN
INCREASE IN HIGH/MID CLOUDS. WINDS TURN NORTHERLY BEHIND THIS
SYSTEM FRIDAY NIGHT/SATURDAY. WILL MAINTAIN GOING LOW CHANCE POPS
FOR LAKE EFFECT SNOW SHOWERS SATURDAY NIGHT INTO SUNDAY BUT
APPEARS TO BE MARGINAL...ESPECIALLY THIS FAR DOWN THE LAKE.

NO SIGNIFICANT WEATHER EXPECTED EARLY/MIDDLE OF NEXT WEEK WITH
HIGH TEMPS SLOWLY WARMING INTO THE LOW/MID 40S BY TUESDAY. CMS

&&

.AVIATION...
610 PM CST

0000 UTC TAFS...SECOND OF TWO PHASE PRECIP SYSTEM OVERSPREADING
REST OF NE IL AND NW IN EARLY THIS EVENING WITH COMPLEX FORCING
DRIVING RAIN AND EMBEDDED THUNDER AND CAUSING MESOSCALE VARIATION
IN THE WIND FIELD. LARGE AREA OF PRECIP EXTENDING ALONG I-88 AND
I-80 CORRIDORS FROM MISSISSIPPI RIVER ACROSS ALL OF IL DRIVEN BY
WARM AIR ADVECTION/ISENTROPIC LIFT WITH NE-SW LINEAR SYSTEM OF
RAIN AND THUNDER EXTENDING ALONG AND AHEAD OF THE COLD FRONT
CROSSING THE MISSISSIPPI RIVER AT THIS TIME. VERY PROGRESSIVE
PATTERN ALOFT WILL DRIVE ENTIRE PRECIP AREAS QUICKLY EASTWARD
TONIGHT WITH WAVE OF RAIN FIRST LIFTING NE ACROSS TAF SITES...
FOLLOWED BY 2 HOUR OR SO WINDOW OF EMBEDDED THUNDER. THIS WINDOW
CURRENTLY UNDERWAY AT RFD AND WILL START ACROSS THE CHICAGO AREA
TAFS AROUND 02Z EXTENDING TO 04Z.

EXPECT CIGS AND VSBYS TO REMAIN MAINLY IFR THIS EVENING AHEAD OF
THE FRONT IN MOIST SOUTHERLY FLOW. SURFACE LOW NEAR BRL AT 23Z
WILL TRACK ENE ACROSS IL THIS EVENING REACHING SRN LK MI BY 06Z.
COLD FRONT AND INVERTED TROUGH TO HAVE EXITED THE FORECAST AREA BY
THAT TIME SWEEPING MAIN BRUNT OF THE PRECIP WITH IT. WINDS WILL
INCREASE DRAMATICALLY BEHIND THE FRONT AS SURFACE PRESSURE
GRADIENT INCREASES AS THE LOW PULLS AWAY. WINDS WILL BE AIDED BY
ISALLOBARIC PUSH WITH AREA OF PRESSURE RISES CURRENTLY OVER IA
MOVING EAST. EXPECT WIND GUSTS 30-33 KNOTS WELL BEHIND THE FRONT
INTO THE MORNING FRIDAY BEFORE PRESSURE RISE MAXIMUM SHIFTS OFF TO
OUR EAST.

CYCLONIC FLOW AND RESIDUAL LOW LEVEL MOISTURE IN THE WAKE OF THE
LOW WILL BEING A BRIEF PERIOD OF LIGHT RAIN/DRIZZLE TYPE POST
FRONTAL PRECIP ALONG WITH STRONG COLD AIR ADVECTION. EXPECT TEMPS
TO FALL SHARPLY. SECONDARY AREA OF PRECIP DEVELOPING OVER IA PAST
1-2 HOURS PER ENHANCED RADAR REFLECTIVITIES. BRIEF DURATION SPOTTY
LIGHT SNOW/FLURRIES SHOULD DEVELOP ACROSS THE AREA DURING THE
OVERNIGHT ENDING BEFORE DAYBREAK.

ED F

&&

.MARINE...

222 PM CST

A STRONG AREA OF LOW PRESSURE OVER NORTHERN MISSOURI WILL CONTINUE
TO DEEPEN AS IT MOVES ACROSS NORTHERN ILLINOIS THIS EVENING...AND TO
NEAR LAKE ST CLAIR BY FRIDAY MORNING. THE COMBINATION OF THE
CONTINUED DEEPENING OF THIS LOW AND COLD AIR BEING DRAWN IN FROM THE
NORTHWEST TONIGHT WILL RESULT IN STRONG NORTHERLY WINDS INCREASING
TO 40 KNOT GALES. EVEN A FEW 45 KNOT GUSTS ARE POSSIBLE OVERNIGHT AS
SURFACE PRESSURE RISES RAPIDLY BEHIND THE DEPARTING LOW. NORTH GALES
WILL CONTINUE INTO EARLY AFTERNOON FRIDAY BEFORE DIMINISHING AS THE
LOW CONTINUES TO PULL OFF TO THE EAST. HIGH PRESSURE WILL DEVELOP
OVER SOUTH CENTRAL CANADA FRIDAY AND WILL SHIFT SOUTHEAST ACROSS THE
UPPER MIDWEST...BUT ANOTHER LOW PRESSURE SYSTEM WILL MOVE THROUGH
THE SOUTHEASTERN STATES AND WILL PREVENT THE HIGH FROM SPREADING
ACROSS THE GREAT LAKES REGION UNTIL LATER IN THE WEEKEND.RATZER

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
IN...NONE.
LM...GALE WARNING...LMZ080-LMZ261-LMZ362-LMZ364-LMZ366-LMZ563-LMZ565-
     LMZ567-LMZ669-LMZ671-LMZ673-LMZ675-LMZ740-LMZ741-LMZ742-
     LMZ743-LMZ744-LMZ745-LMZ777-LMZ779-LMZ868-LMZ870-LMZ872-
     LMZ874-LMZ876-LMZ878 UNTIL 3 PM FRIDAY.

&&
Hazardous weather outlook, Feb 26, 4:10 PM CST, 3 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
410 PM CST THU FEB 26 2009

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
272215-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
410 PM CST THU FEB 26 2009 /510 PM EST THU FEB 26 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHEAST ILLINOIS AND NORTHWEST INDIANA.

.DAY ONE...TONIGHT.

AREAS OF FOG WILL BE POSSIBLE ACROSS PARTS OF NORTHERN ILLINOIS
THIS EVENING.

HEAVY RAIN IS POSSIBLE ACROSS THE ENTIRE AREA THIS EVENING. TOTAL
RAINFALL AMOUNTS OF ONE TO ONE AND HALF INCHES IS POSSIBLE BY
MIDNIGHT. THE GROUND REMAINS FROZEN AND SATURATED IN MOST AREAS
WHICH WILL LEAD TO A QUICK RUNOFF INTO STREAMS AND CREEKS AND
EVENTUALLY...LARGER RIVERS. LOCALIZED FLOODING IS POSSIBLE THIS
EVENING...ESPECIALLY IN LOW LYING AND FLOOD PRONE AREAS.

SCATTERED THUNDERSTORMS ARE ALSO POSSIBLE ACROSS THE ENTIRE AREA
THIS EVENING. SOME THUNDERSTORMS MAY PRODUCE SMALL HAIL AND GUSTY
WINDS BUT SEVERE WEATHER IS NOT EXPECTED.

WATER LEVELS ARE EXPECTED TO RISE TONIGHT AND FRIDAY DUE TO THIS
EVENINGS RAINFALL. FLOODING WILL CONTINUE ALONG PARTS OF THE
KANKAKEE RIVER.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

ADDITIONAL FLOODING WILL BE POSSIBLE ALONG PARTS OF THE KANKAKEE
AND ILLINOIS RIVERS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NECESSARY THROUGH TONIGHT.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ740>745-272215-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
410 PM CST THU FEB 26 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE ILLINOIS
NEARSHORE WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE
WATERS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT.

NORTH GALES WILL DEVELOP THIS EVENING AND CONTINUE OVERNIGHT.

THERE IS A CHANCE OF THUNDERSTORMS THIS EVENING. NO SEVERE
WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NORTH GALES WILL CONTINUE THROUGH MIDDAY FRIDAY BEFORE
DIMINISHING FRIDAY AFTERNOON. WINDS WILL EVENTUALLY DIMINISH
TO 10 TO 20 KNOTS FRIDAY NIGHT.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-272215-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TOW RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
410 PM CST THU FEB 26 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE OPEN WATERS
OF LAKE MICHIGAN.

.DAY ONE...TONIGHT.

NORTH GALES TO 40 KNOTS WILL DEVELOP THIS EVENING AND CONTINUE
OVERNIGHT.

THERE IS CHANCE OF THUNDERSTORMS OVER FAR SOUTHERN LAKE MICHIGAN
THIS EVENING. NO SEVERE WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NORTH GALES TO 40 KNOTS WILL DIMINISH TO 30 KNOTS OR LESS FRIDAY
AFTERNOON.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

In the hours before

Local storm report, Feb 26, 6:03 PM CST, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
603 PM CST THU FEB 26 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0552 PM     HAIL             POLO                    41.98N 89.58W
02/26/2009  E0.25 INCH       OGLE               IL   TRAINED SPOTTER

&&

BOXELL
Local storm report, Feb 26, 6:57 PM CST, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
657 PM CST THU FEB 26 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 PM     FLOOD            NORTH AURORA            41.80N 88.33W
02/26/2009                   KANE               IL   TRAINED SPOTTER

            STREET FLOODING REPORTED ON RT. 25 BETWEEN I-88 BRIDGE
            AND RT. 56.

&&

BOXELL
Local storm report, Feb 26, 7:24 PM CST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
724 PM CST THU FEB 26 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     HEAVY RAIN       1 N MENDOTA             41.56N 89.12W
02/26/2009  M1.62 INCH       LA SALLE           IL   TRAINED SPOTTER

            FIELDS AND STREETS BEGINNING TO FLOOD. HEAVY RAINFALL
            CONTINUES WITH 0.78 INCHES IN THE PAST HOUR.

&&

HALBACH
Local storm report, Feb 26, 7:53 PM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
753 PM CST THU FEB 26 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0752 PM     FLOOD            WOODSTOCK               42.31N 88.44W
02/26/2009                   MCHENRY            IL   TRAINED SPOTTER

            1.09 INCHES OF RAIN. YARDS AND STREETS BEGINNING TO HOLD
            WATER.

&&

BOXELL
Local storm report, Feb 26, 7:54 PM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
754 PM CST THU FEB 26 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0753 PM     FLOOD            WARRENVILLE             41.82N 88.19W
02/26/2009                   DUPAGE             IL   LAW ENFORCEMENT

            SPOTTER AND LOCAL POLICE REPORTING WIDESPREAD STREET
            FLOODING. SOME INTERSECTIONS WITH 8-10 INCHES OF STANDING
            WATER.

&&

BOXELL

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 26, 7:02 PM CSTAreal Flood AdvisoryLOTCook, DeKalb, DuPage, Grundy, Kane, Kankakee and 4 more110 days
Feb 26, 8:33 PM CSTRiver Flood WatchLOTLaSalle9 hr
Feb 27, 5:43 AM CSTRiver Flood WarningLOTLaSalle38 hr
Feb 27, 5:43 AM CSTRiver Flood WarningLOTBureau, LaSalle5 days
Feb 27, 7:09 AM CSTAreal Flood WarningLOTCook, DuPage, Grundy, Kane, Kendall, Will30 hr
Feb 27, 10:03 AM CSTRiver Flood WarningLOTLake34 hr
Feb 27, 10:03 AM CSTRiver Flood WarningLOTCook10 hr
Feb 27, 10:33 AM CSTRiver Flood WarningLOTWinnebago19 hr
Feb 27, 10:33 AM CSTRiver Flood WarningLOTWinnebago49 hr
Feb 27, 10:51 AM CSTRiver Flood AdvisoryLOTBoone48 hr
Feb 27, 10:51 AM CSTRiver Flood AdvisoryLOTWinnebago48 hr
Feb 27, 10:51 AM CSTRiver Flood AdvisoryLOTOgle33 hr
Feb 27, 11:03 AM CSTRiver Flood WarningLOTGrundy24 hr
Feb 27, 3:38 PM CSTSmall Craft AdvisoryLOT18 hr
Feb 27, 1:31 PM CSTRiver Flood WarningLOTPorter5 days
Feb 27, 1:31 PM CSTRiver Flood WarningLOTJasper, Porter4 days

Nearby

Flash Flood Warnings in Illinois, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.